Our expert says:
I am sorry to hear that you had thyroid cancer and had to have your thyroid removed and received radiation. The Eltroxin you are taking should ensure that your body has sufficient thyroid hormone to function properly to prevent weight gain. If you find that you do gain weight (which is not a given), then please discuss this with the dr who is prescribing your Eltroxin as it may be necessary to adjust your dose. Please do NOT take any other thyroid medications, slimming pills, esp those containing L-carnitine, or herbal thyroid products as these could seriously disturb your thyroid function. Eat a balanced, low-fat diet to control your weight (click on 'Diet' at the top of this page, 'Weight loss', ‘Balanced diet’ and then on 'Slimming Diet' for a copy of such a diet). Physical exercise is one of the best ways of stimulating sluggish metabolism, so when you are fully recovered from your op and the radiation, please start doing some exercise such as going for walks or cycling or swimming (heated pool!). Start of gradually to give your body time to adjust and as you get fitter, slowly increase how long and actively you exercise. Don't start off at such a high level that you exhaust yourself.
Wishing you all the best
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.